Mississippi, 2020Tornadoes and Damaging Winds in Mississippi, December 23 to 24, 2020
December 23 to 24, 2020 · NWS JAN · 18 events in 10 counties and zones
A line of storms moved through Mississippi on the evening of December 23rd and into the early morning hours on December 24th. These storms produced damaging winds and tornadoes across southern Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $301,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms moved through Mississippi on the evening of December 23rd and into the early morning hours on December 24th. These storms produced damaging winds and tornadoes across southern Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 23, 9:17 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 23, 9:17 PM CST, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
917 PM CST Wed Dec 23 2020
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
A strong cold front was currently moving into the northwest
portions of our CWA and local radars were lit up with convection
along and ahead of the cold front. A narrow line of storms along
the cold front produced a gust to 49mph at the Greenville airport
at 9PM. Strong wind gusts out of the northwest are expected
behind the passage of the cold front. Ahead of the cold front a
few strong to severe storms capable of damaging wind gusts are
possible. Across our southwest where the greatest instability
resides, a tornado or two is possible in addition to the damaging
wind potential. A Tornado Watch is in effect until 2AM for our
southwest from Lincoln county west to Catahoula parish. Hires
models are in good agreement that the cold front will be southeast
of our CWA well before sunrise. Colder and drier air will surge
into our CWA in the wake of the cold front with morning lows in
the 30s for much of our area. /22/
Prior discussion below:
Tonight and Christmas Eve...A vigorous storm system pushing through
the nation's mid-section today, will send an attendant cold front
east into and through the forecast area this evening and overnight.
Ahead of it, the tightening pressure gradient over the region is
resulting in increasing southerly flow across the CWA, which in turn
has resulting in increasing moisture. Despite this, moisture and
instability levels continue to look unimpressive as the front moves
across the area tonight. Still, strong wind shear ahead of the
front and forcing along it, will maintain the potential for isolated
severe storms across a large portion of the CWA this evening into
early Thursday morning, as a narrow squall line races east through
the forecast area.
This threat for isolated severe storms still looks best over far
southern portions of the CWA. It's there that the better
combination of instability, shear, and forcing will exist. Damaging
wind gusts remain the primary threat with this system, but a tornado
or two cannot be ruled out. Some heavy downpours over a short
amount of time are also possible. This could result in the ponding
of water on roads, as well as in low-lying and poor drainage areas.
Currently, the timing for such convection looks to be from 6 PM
through 3 AM, with the peak being from about 10 PM through 3 AM.
Some light rain will linger for an hour or two behind the frontal
passage, but very cold and drier air will immediately begin
advecting southeast into the CWA in its wake. Clouds will decrease
from west to east through the course of Thursday, with gusty
northwest winds expected for much of the day. As a result, look for
noticeably colder drier conditions on Christmas Eve, as highs only
climb into the 40s. /19/
Christmas Eve night through Tuesday: The period will begin with
strong CAA continuing into the night as the pressure gradient
remains tight between the departing front and building high
pressure. Though the winds will stay up, clear skies and dewpoints
in the teens will still allow temperatures to fall into the 20s
with wind chills in the teens and lower 20s. The wind will
gradually subside during the day Friday, but cold conditions will
continue into Friday night as lows drop into the 20s once again.
Ridging aloft will promote a moderation in temperatures Saturday as
surface high pressure shifting to the east will allow southerly
winds to return. While the southerly flow will promote warm
advection/isentropic ascent, moisture return will be slow serving to
mainly increase the cloud cover through the weekend. Sufficient
moisture/ascent for precipitation does not appear to be in place
until Sunday night as a weak cold front tries to drop into northern
portions, but then only producing a few showers over the north. The
front will quickly become parallel to the flow aloft and stall
during the day Monday.
Meanwhile, a more potent storm system will begin taking shape over
the Intermountain West Monday night into Tuesday. The stalled
frontal boundary will return to the north as warm advection
recommences. As the system draws near and moisture increases,
showers will begin increasing by Tuesday night./GG/
&&
.AVIATION...
00Z TAF discussion:
Much of the area was still observing VFR conditions at 2330Z but
MVFR Cigs were already observed in the nw affecting GLH-GWO. Cigs
will continue to lower to MVFR/IFR from the west through the night
along with vsby restrictions as widespread SHRA and a few TSRA
develop ahead of a strong cold front. Gusty south wind to 20 kts
is expected ahead of the cold front becoming NW and gusty to 28kts
following the fropa. Flight conditions wl begin improving to VFR
after 07Z in the nw and take until after 16Z to improve in the se.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 37 43 25 44 / 100 7 0 0
Meridian 38 43 25 43 / 100 29 0 0
Vicksburg 36 46 27 46 / 95 2 0 0
Hattiesburg 41 46 27 47 / 100 36 0 0
Natchez 38 43 29 47 / 100 3 0 0
Greenville 34 42 26 42 / 77 1 0 0
Greenwood 34 42 24 40 / 100 4 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
19/22/GG
Hazardous weather outlook, Dec 23, 1:45 PM CST, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
145 PM CST Wed Dec 23 2020
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>044-047>051-053>066-072>074-241200-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-
Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
145 PM CST Wed Dec 23 2020
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and south central
Mississippi.
.DAY ONE...Tonight and Thursday...
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
Weak trees and limbs may break and fall due to sustained winds up
to 25 mph, and wind gusts around 30 mph. High profile vehicles
could also be affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts up to 60 mph. A tornado cannot
be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday...
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ029>033-038-039-045-046-052-241200-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Kemper-Lauderdale-
145 PM CST Wed Dec 23 2020
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.
.DAY ONE...Tonight and Thursday...
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Thursday
Weak trees and limbs may break and fall due to sustained winds up
to 25 mph, and wind gusts around 30 mph. High profile vehicles
could also be affected.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday...
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
19
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
due to sustained winds over 35 mph and potential wind gusts
greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
to sustained winds ranging from 25 to 35 mph and potential for
wind gusts over 40 mph. Travel will also be difficult for those
in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Dec 23, 7:53 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
753 PM CST Wed Dec 23 2020
LAZ015-016-023-240230-
Madison LA-Richland LA-Franklin LA-
753 PM CST Wed Dec 23 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON...CENTRAL
RICHLAND AND NORTHEASTERN FRANKLIN PARISHES UNTIL 830 PM CST...
At 753 PM CST, Meteorologists were tracking a strong thunderstorm
over Buckner, or 8 miles west of Mangham, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Mangham and Archibald around 805 PM CST.
Crowville around 820 PM CST.
Bakers around 825 PM CST.
Delhi around 830 PM CST.
Other locations impacted by this storm include Baskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3238 9201 3242 9198 3242 9197 3244 9195
3248 9145 3220 9143 3224 9200 3225 9199
3226 9200 3227 9199 3228 9201
TIME...MOT...LOC 0153Z 265DEG 35KT 3232 9191
JMSpecial weather statement, Dec 23, 9:03 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
903 PM CST Wed Dec 23 2020
MSZ019-025>027-034>036-240400-
Washington MS-Carroll MS-Grenada MS-Humphreys MS-Leflore MS-
Sunflower MS-Holmes MS-
903 PM CST Wed Dec 23 2020
...A STRONG THUNDERSTORM WILL AFFECT SUNFLOWER...NORTHWESTERN
HOLMES...NORTHWESTERN CARROLL...WESTERN GRENADA...LEFLORE...
NORTHEASTERN WASHINGTON AND NORTHERN HUMPHREYS COUNTIES UNTIL 1000 PM
CST...
At 903 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Tutwiler to near Leland. Movement was
east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Holly Ridge around 920 PM CST.
Inverness and Isola around 935 PM CST.
Moorhead around 940 PM CST.
Swiftown around 950 PM CST.
Sidon and Quito around 1000 PM CST.
Other locations impacted by these storms include Arcola, Doddsville,
Schlater and Morgan City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3381 9045 3381 9018 3376 9019 3374 9031
3370 9030 3369 9029 3374 9024 3372 9014
3381 9014 3382 8993 3390 8992 3390 8982
3316 9036 3322 9099 3353 9076 3362 9073
3362 9066 3372 9066 3399 9048 3399 9045
TIME...MOT...LOC 0303Z 269DEG 32KT 3403 9041 3333 9091
JMSpecial weather statement, Dec 23, 9:30 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
930 PM CST Wed Dec 23 2020
LAZ026-MSZ060-240415-
Concordia LA-Adams MS-
930 PM CST Wed Dec 23 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND CENTRAL ADAMS COUNTIES UNTIL 1015 PM
CST...
At 930 PM CST, Meteorologists were tracking a strong thunderstorm
near Monterey, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Ferriday around 945 PM CST.
Vidalia around 955 PM CST.
Natchez around 1000 PM CST.
Other locations impacted by this storm include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana...and southwestern Mississippi.
LAT...LON 3164 9176 3162 9176 3161 9174 3164 9171
3166 9171 3169 9133 3143 9124 3146 9173
3165 9178
TIME...MOT...LOC 0330Z 267DEG 29KT 3151 9169
JMSpecial weather statement, Dec 23, 9:40 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
940 PM CST Wed Dec 23 2020
MSZ047-048-240415-
Warren MS-Hinds MS-
940 PM CST Wed Dec 23 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN HINDS COUNTIES UNTIL 1015 PM CST...
At 939 PM CST, Meteorologists were tracking a strong thunderstorm
over Redwood, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Oak Ridge around 945 PM CST.
Flowers around 950 PM CST.
Youngton around 955 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3245 9087 3245 9086 3256 9086 3257 9065
3255 9065 3255 9059 3253 9058 3253 9055
3251 9055 3250 9052 3252 9052 3254 9047
3257 9045 3234 9045 3234 9088
TIME...MOT...LOC 0339Z 269DEG 29KT 3247 9077
JMSpecial weather statement, Dec 23, 9:59 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
959 PM CST Wed Dec 23 2020
MSZ042-043-047>049-240430-
Warren MS-Hinds MS-Yazoo MS-Rankin MS-Madison MS-
959 PM CST Wed Dec 23 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...EAST CENTRAL
WARREN...SOUTH CENTRAL YAZOO...NORTHERN HINDS AND SOUTHWESTERN
MADISON COUNTIES UNTIL 1030 PM CST...
At 959 PM CST, Meteorologists were tracking a strong thunderstorm
near Brownsville, or 14 miles northwest of Clinton, moving east at 40
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Flora around 1015 PM CST.
Pocahontas around 1020 PM CST.
Annandale around 1025 PM CST.
Madison, Ridgeland, Canton and Gluckstadt around 1030 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3235 9079 3245 9063 3259 9060 3259 8999
3232 8997
TIME...MOT...LOC 0359Z 265DEG 33KT 3251 9049
JMTornado, Yazoo
- When
- December 23, 10:26 PM CST to 10:27 PM CST
- Where
- Yazoo County, 2.88 mi ESE of Scotland Fork to 2.76 mi S of Berryville
- Rating
- EF0
- Path length
- 0.72 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.708, -90.183
This tornado downed multiple trees in wooded areas south of Campbell Road and quickly lifted before reaching Campbell Spur. A tornadic debris signature was noted on radar. Maximum estimated winds were 80 miles per hour.
Tornado, Madison
- When
- December 23, 10:40 PM CST to 10:41 PM CST
- Where
- Madison County, 1.71 mi SW of Way to 1.57 mi S of Way
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.730, -90.046
This brief tornado developed just east of I-55 where it downed a few trees and where a tornadic debris signature was apparent on radar. It continued east across an open field, uprooted a tree and snapped another as it crossed Banks Road. Finally, it snapped several small tree limbs and dissipated after crossing Way Road. Maximum estimated wind speed was 80 miles per hour.
Tornado, Franklin
- When
- December 23, 11:17 PM CST to 11:18 PM CST
- Where
- Franklin County, 4.75 mi NNW of Eddiceton to 4.07 mi NNW of Eddiceton
- Rating
- EF1
- Path length
- 1.08 mi
- Path width
- 150 yd
- Property damage
- $7,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.557, -90.845
This tornado began in a wooded area along North Dry Creek. It moved east southeast across New Hope Road in the New Hope community, where it snapped and uprooted several trees along its path. The tornado ended shortly thereafter in the Homochitto National Forest. Maximum estimated winds were 95 miles per hour.
Tornado, Franklin
- When
- December 23, 11:24 PM CST to 11:30 PM CST
- Where
- Franklin County, 4.74 mi NW of Mc Call Creek to 3.04 mi NNE of Lucien
- Rating
- EF1
- Path length
- 5.06 mi
- Path width
- 250 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.571, -90.753
This tornado began near the Homochitto River, and quickly reached its greatest intensity as it crossed Burch Herring Road and Neal Posey Road in the Homochitto National Forest. Here it snapped and uprooted numerous trees. It continued east across McCall Creek Road and lifted near the intersection of Shucktown Road and Dennis Smith Road, where it uprooted additional trees along the path. Maximum estimated winds were 105 miles per hour.
Tornado, Franklin
- When
- December 23, 11:31 PM CST to 11:32 PM CST
- Where
- Franklin County, 4.88 mi NNE of Lucien to 5.33 mi NNE of Lucien
- Rating
- EF0
- Path length
- 0.58 mi
- Path width
- 75 yd
- Continued into
- Lincoln, Ms (JAN)
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.583, -90.642
This tornado began near the intersection of Choctaw Road and Lela Smith Road where a few tree limbs were downed. It then proceeded east and downed multiple trees along Zetus Road and Bluebird Trail. A mobile home also sustained roof damage along Bluebird Trail. The tornado ended before reaching Toy Drive. Maximum estimated wind speed was 75 miles per hour in Franklin County. Total path length was 1.72 miles and width of 200 yards.
Tornado, Lincoln
- When
- December 23, 11:32 PM CST to 11:33 PM CST
- Where
- Lincoln County, 2.49 mi N of Williams to 2.04 mi WNW of Vaughn
- Rating
- EF0
- Path length
- 1.14 mi
- Path width
- 200 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.586, -90.633
This tornado began near the intersection of Choctaw Road and Lela Smith Road where a few tree limbs were downed. It then proceeded east and downed multiple trees along Zetus Road and Bluebird Trail. A mobile home also sustained roof damage along Bluebird Trail. The tornado ended before reaching Toy Drive. Maximum estimated winds were 85 miles per hour. Total tornado path length was 1.72 miles.
Tornado, Lincoln
- When
- December 23, 11:36 PM CST to 11:40 PM CST
- Where
- Lincoln County, 3.53 mi NNW of Vaughn to 1.52 mi NE of Vaughn
- Rating
- EF0
- Path length
- 3.44 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.624, -90.610
This tornado began along Toy Drive just south of Bouie Mill Road, and tracked east southeast across Paxton Lane and near Arthur Drive before it lifted along Jackson Liberty Drive. Multiple trees were uprooted along the path with the greatest damage concentrated on Paxton Lane. Maximum estimated winds were 85 miles per hour.
Tornado, Lincoln
- When
- December 23, 11:41 PM CST to 11:45 PM CST
- Where
- Lincoln County, 3.18 mi NE of Vaughn to 2.2 mi WNW of Brookhaven
- Rating
- EF0
- Path length
- 4.12 mi
- Path width
- 150 yd
- Property damage
- $18,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.617, -90.548
This tornado developed near the Loyd Star community, just east of Jackson Liberty Drive and south of MS Highway 550. Here a couple of outbuildings were damaged with tin blown downwind into a field. The tornado continued east southeast, roughly paralleling Highway 550, and downed several trees and large tree limbs along its path. The skirting of a mobile home was damaged along Lyndie Trail and outbuildings sustained damaged along Sams Road and Highway 550. The tornado ended shortly after downing trees on Weeks Lane. Maximum estimated winds were 80 miles per hour.
Thunderstorm Wind, Copiah
- When
- December 23, 11:50 PM CST
- Where
- Copiah County, 0.69 mi S of Wesson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 31.690, -90.400
Several trees were blown down in the Wesson area.
Tornado, Lincoln
- When
- December 23, 11:51 PM CST to 11:53 PM CST
- Where
- Lincoln County, 2.19 mi ENE of New Sight to 1.81 mi N of Heucks
- Rating
- EF1
- Path length
- 1.9 mi
- Path width
- 880 yd
- Property damage
- $12,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.660, -90.415
This tornado began between Old Highway 51 and Highway 51 north of Montgomery, where it snapped a few trees. The tornado continued east southeast and crossed Old Highway 51 where it it snapped and uprooted numerous trees. The track continued and crossed Clear Branch Lane, snapping and uprooting trees along the way. The tornado was at its strongest point when it crossed Furrs Mill Drive with winds of 110 mph. The tornado ended east of Furrs Mill Drive where it snapped a few more trees along the way.
Tornado, Jefferson Davis
- When
- December 24, 12:25 AM CST to 12:33 AM CST
- Where
- Jefferson Davis County, 1.01 mi NNE of Prentiss to 2.85 mi ENE of Prentiss
- Rating
- EF0
- Path length
- 1.98 mi
- Path width
- 400 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.612, -89.871
The tornado began in a wooded area along Highway 84 near Prentiss. The tornado snapped several trees between Highway 42 and Highway 13 near Highway 84. Near the intersection of highways 13 and 84, the roof was peeled off of a small shed. The storm intensified briefly and snapped numerous trees and limbs behind a church on the north side of Highway 84. Several limbs and small trees were broken near the Country Club. The tornado continued to travel north northeast, where it uprooted and snapped a few more trees and peeled a small section of metal roofing off a shed before dissipating. The maximum estimated wind speed was 85 mph.
Thunderstorm Wind, Simpson
- When
- December 24, 12:42 AM CST
- Where
- Simpson County, 0.61 mi ESE of Magee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.866, -89.721
A tree was blown over along Laurel Drive in Magee.
Thunderstorm Wind, Covington
- When
- December 24, 12:46 AM CST
- Where
- Covington County, 4.38 mi SW of Arbo
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.685, -89.682
Six chicken houses sustained roof damage along Sunset Road.
Thunderstorm Wind, Covington
- When
- December 24, 12:55 AM CST
- Where
- Covington County, 0.59 mi W of Smith
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.750, -89.580
A camp house was destroyed along Highway 532 off of Camp House Road.
Tornado, Covington
- When
- December 24, 1:02 AM CST to 1:06 AM CST
- Where
- Covington County, 4.34 mi ENE of Smith to 4.14 mi N of Hot Coffee
- Rating
- EF1
- Path length
- 3.28 mi
- Path width
- 100 yd
- Property damage
- $18,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.784, -89.508
This tornado developed north of the Hot Coffee community and tracked across Gilmore Road, Lily Valley Church Road, Oakahay Creek Road, Curtis Knight Road, and Ben Stroud Road before lifting just east of Robert Barnes Drive. Along the path, a few trees were snapped or uprooted, two residences sustained shingle damage, and a fence was blown down. Maximum estimated winds were 90 miles per hour.
Tornado, Smith
- When
- December 24, 1:07 AM CST to 1:11 AM CST
- Where
- Smith County, 0.04 mi E of Taylorsville to 2.55 mi N of Summerland
- Rating
- EF0
- Path length
- 3.37 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.830, -89.429
This EF0 tornado began in downtown Taylorsville where a utility pole was downed and sheet metal was wrapped onto the pole. It continued east, paralleling Eaton Street, where|additional trees were snapped and uprooted. The tornado continued across MS Highway 531 and along SC Road 4, where it snapped and uprooted additional trees before lifting. Maximum estimated wind speeds were 85 miles per hour.
Tornado, Jasper
- When
- December 24, 1:17 AM CST to 1:20 AM CST
- Where
- Jasper County, 1.25 mi W of Stringer to 1.54 mi NE of Stringer
- Rating
- EF0
- Path length
- 2.66 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.867, -89.291
This EF0 tornado tracked just north of Stringer, crossing CR 102, MS Highway 15, and CR 173 before ending just east of CR 17. Along the path, a few trees were snapped, large tree limbs were blown down, and shingles were blown off of two homes. Maximum estimated winds were 80 miles per hour.
Tornado, Jasper
- When
- December 24, 1:26 AM CST to 1:33 AM CST
- Where
- Jasper County, 3.47 mi WSW of Waldrup to 0.96 mi N of Waldrup
- Rating
- EF1
- Path length
- 3.89 mi
- Path width
- 550 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.959, -89.158
The tornado began just behind a home near the intersection of Highway 2333 and Highway 28. The roof was ripped off of a garage, a glass door was forced off the hinges and the front brick exterior wall was heavily damaged. The rear wall was leaning inward. On Highway 28, an old gas station roof was damaged when shingles were blown off. There was some evidence of the roof lifting. Several large trees were uprooted or snapped. Along Highway 528, for about a mile, there were several more large limbs snapped. Near the town of Waldrup, around Highways 29 and 528, several sheds had tin peeled back from the roof and there were a few limbs snapped. There were uprooted or snapped trees in a nearby wooded area. The debris had been cleared, but a large pile of tin and wood supported earlier reports of significant damage to a chicken house. A few more trees were downed on CR 528-14 before the tornado dissipated in a wooded area. The highest estimated winds were 95 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in South Dakota, December 23, 20201 death · 9 events
- Tornadoes in Texas, December 23, 2020$85,000 · EF2 · 2 events
- Blizzard in South Dakota, December 23, 202011 injured · 24 events
- Blizzard in Minnesota, December 23, 2020$120,000 · 42 events
- Blizzard in Iowa, December 23, 20204 injured · 11 events
- Blizzard and High Wind in Nebraska, December 23, 202066 kt wind · 39 events
- Blizzard and Winter Storm in Nebraska, December 23, 202021 events
- Blizzard in Minnesota, December 23, 20201 injured · 8 events
- Blizzard in Minnesota, December 23, 202015 events
- Blizzard and Heavy Snow in Minnesota, December 23 to 24, 2020$5,000 · 15 events
- Blizzard in North Dakota, December 23, 202014 events
- Damaging Winds in Louisiana, December 23 to 24, 2020$17,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929779, 929758, 929759, 929760, 929761, 929778, 929762, 929763, 929764, 929765, 930825, 929766, 929767, 929777, 929768, 929772, 929774, 929776.